Calan and Impotence

There are several side effects of Calan, and impotence appears to occur in less than 1 percent of men taking the medication. If you are taking Calan and impotence becomes a problem, be sure to talk with your healthcare provider. He or she may recommend an erectile dysfunction medication, adjust your dose of Calan, or suggest another medication.

Calan and Impotence: An Overview

Calan® (verapamil hydrochloride) is a prescription medication known as a calcium channel blocker. Like most medicines, there are possible side effects that can occur. Impotence may be one of these side effects.
 
In studies, impotence was reported in less than 1 percent of men taking Calan.
 

What Is Impotence?

Impotence is usually defined as a total inability to achieve an erection, an inconsistent ability to do so, or a tendency to sustain only brief erections. Ultimately, impotence is the repeated inability to get or keep an erection firm enough for sexual intercourse. Impotence is also known as erectile dysfunction (or ED for short).
 

Calan and Impotence -- What Should You Do?

It is impossible for your healthcare provider to know whether you will develop impotence while taking Calan. It may also be difficult to know whether impotence is caused by the medication alone or other problems.
 
If you are taking Calan and impotence becomes a problem, make sure to talk with your healthcare provider. There is treatment that he or she may be able to recommend. Depending on the severity of your impotence, he or she may also recommend that you take an erectile dysfunction medicine, adjust your Calan dosage, or try another medication.
Ouch! 6 Types of Pain You Might Experience When Getting a Stent

Calan Medication

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.